Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A class of 3-dimensional manifolds
with bounded first eigenvalue on 1-forms

Author: Giovanni Gentile
Journal: Proc. Amer. Math. Soc. 127 (1999), 2755-2758
MSC (1991): Primary 53C20; Secondary 58G25
Published electronically: April 23, 1999
MathSciNet review: 1610893
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $(P,g)$ be the framebundle over an oriented, $C^\infty$ Riemannian surface $S$. Denote by $\lambda-{1,1}(P,g)$ the first nonzero eigenvalue of the Laplace operator acting on differential forms of degree 1. We prove that $\lambda _{1,1}(P,g)\le c$ for all $(P,g)$ with canonical metrics $g$ of volume 1.

References [Enhancements On Off] (What's this?)

  • 1. M. Berger, Sur les premières valeurs propres des variétés riemanniennes, Compositio Math. 26 (1973), 129-149. MR 47:5461
  • 2. A. Besse, Einstein manifolds, Springer 1987. MR 88f:53087
  • 3. D. Bleecker, The spectrum of a Riemannian manifold with a unit Killing vector field, Transactions Amer. Math. Soc. 275 (1983), 409-416. MR 84c:53037
  • 4. J.-P. Bourguignon, P. Li and S.-T. Yau, Upper bound for the first eigenvalue of algebraic submanifolds, Comm. Math. Helv. 69 (1994), 199-207. MR 95j:58168
  • 5. B. Colbois and J. Dodziuk, Riemannian metrics with large $\lambda _1$, Proc. Amer. Math. Soc. 122 (1994), 905-906. MR 95a:58130
  • 6. G. Gentile and V. Pagliara, Riemannian metrics with large first eigenvalue on forms of degree $p$, Proc. Amer. Math. Soc. 123 (1995), 3855-3858. MR 96b:58115
  • 7. J. Hersch, Quatre propriétés isopérimetriques des membranes sphériques homogénes, C. R. Acad. Sci. Paris Sér. A 270 (1970), 139-144.
  • 8. P. Li and S.-T. Yau, A new conformal invariant and its applications to the Willmore conjecture and the first eigenvalue of compact surfaces, Invent. Math. 69 (1982), 269-291. MR 84f:53049
  • 9. K. Nomizu, Lie groups and differential geometry, The Math. Soc. Japan 1956. MR 18:821d
  • 10. L. Polterovich, Symplectic aspects of the first eigenvalue, to appear.
  • 11. S. Tanno, Geometric expressions of eigen 1-forms of the Laplacian on spheres, Spec. Riem. manifolds, Kaigai Publ. Kyoto (1983), 115-128.
  • 12. H. Urakawa, On the least positive eigenvalue of the Laplacian for compact group manifolds, J. Math. Soc. Japan 31 (1979), 209-226. MR 80e:58046
  • 13. Y. Xu, Diverging Eigenvalues and Collapsing Riemannian Metrics, Institute for Advanced Study, October 1992.
  • 14. P. Yang and S.-T. Yau, Eigenvalues of the Laplacian of compact Riemann surfaces and minimal submanifolds, Ann. Scuola Norm. Sup. Pisa 7 (1980), 55-63. MR 81m:58084

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C20, 58G25

Retrieve articles in all journals with MSC (1991): 53C20, 58G25

Additional Information

Giovanni Gentile
Affiliation: Department of Mathematics, ETH-Zentrum, HG G34, CH 8092 Zurich, Switzerland

Received by editor(s): December 1, 1997
Published electronically: April 23, 1999
Communicated by: Peter Li
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society